Idaho, 2013

Wildfire in Idaho, July 27 to 29, 2013

July 27 to 29, 2013 · NWS PIH · 1 event in 1 county or zone

The Lead Draw was a 160 acre fire southeast of Scout Mountain that began July 27th and was contained on July 29th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Lead Draw was a 160 acre fire southeast of Scout Mountain that began July 27th and was contained on July 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 27, 1:38 PM MST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 27, 1:38 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
238 PM MDT SAT JUL 27 2013

.SHORT TERM...TODAY THROUGH SATURDAY. THE LATEST SATELLITE AND
RADAR IMAGERY INDICATES SHOWERS ALONG THE EASTERN HIGHLANDS AND
SHOWERS AND THUNDERSTORMS OVER THE LOST RIVER/PAHSIMEROI REGION.
LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO EARLY EVENING ALONG THE LOST RIVER/PAHSIMEROI
REGION...UPPER SNAKE HIGHLANDS...EASTERN HIGHLANDS AND THE
SOUTHERN HIGHLANDS BECAUSE OF A WEAK FRONTAL BOUNDARY. THE EASTERN
HIGHLANDS WILL LIKELY JUST SEE ISOLATED THUNDERSTORMS...IF ANY...
BECAUSE OF HEAVY CLOUD COVER OVER THE REGION THIS MORNING. WINDS
ARE BREEZY ACROSS THE AREA BUT HAVE FAILED TO REACH MODERATE
LEVELS CURRENTLY BECAUSE OF HEAVY CLOUD COVER EARLIER TODAY. LOOK
FOR WINDS TO INCREASE MORE THROUGH THE AFTERNOON BUT TAPER OFF
QUICKLY EARLY THIS EVENING. WINDS WILL PICK UP TOMORROW AFTERNOON
IN PART BECAUSE OF AN LINGERING WEAK FRONTAL BOUNDARY. ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE MAINLY ACROSS THE UPPER SNAKE
HIGHLANDS AND EASTERN HIGHLANDS TOMORROW AFTERNOON. TEMPERATURES
WILL BACK OFF TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL TODAY
THROUGH MONDAY BECAUSE OF THIS WEAK COLD FRONT.

EXPECT A REBOUND IN TEMPERATURES TUESDAY AND WEDNESDAY WITH A HIGH
PRESSURE BUILDING BACK IN. WEDNESDAY AND THURSDAY LOOK FOR SHOWERS
AND THUNDERSTORMS MAINLY OVER THE CENTRAL MOUNTAINS AND UPPER
SNAKE HIGHLANDS AS AN UPPER LEVEL LOW MOVES OVER NORTHERN IDAHO.
EXPECT TEMPERATURES NEAR NORMAL THROUGH THE END OF THE PERIOD.

WYATT

&&

.AVIATION...LOOK FOR VICINITY THUNDERSTORMS TO DEVELOP BY LATE
AFTERNOON AND CONTINUE THROUGH EARLY EVENING. EXPECT BREEZY TO
MODERATE WINDS THIS AFTERNOON INTO EARLY EVENING. WINDS AROUND
THUNDERSTORMS WILL BE STRONG WITH GUSTS IN EXCESS OF 40 MPH. WINDS
AND THUNDERSTORMS WILL TAPER OFF TONIGHT. LOOK FOR BREEZY TO
MODERATE WINDS TO CONTINUE AGAIN PARTICULARLY FOR KBYI...KPIH AND
KIDA. VICINITY THUNDERSTORMS WILL POSSIBLE AGAIN TOMORROW
AFTERNOON ESPECIALLY FOR KIDA AND KPIH. WYATT

&&

.FIRE WEATHER...THE LATEST SATELLITE/RADAR IMAGERY WAS SHOWING A
BROAD AREA OF CLOUDS/PRECIPITATION SHIFTING EAST INTO/ACROSS THE SE
HIGHLANDS THIS AFTERNOON. THE PRESENCE OF CLOUD COVER HAS
SIGNIFICANTLY ALTERED HEATING/MIXING ACROSS THE REGION AND THUS HAVE
DECIDED TO DROP ALL RED FLAG HIGHLIGHTS FOR THE REMAINDER OF THE
DAY. STILL MAY SEE SOME BREEZY WINDS LATE THIS
AFTERNOON/EVE...ESPECIALLY NEAR ANY THUNDERSTORMS...LIKE THE LINE
CURRENTLY WORKING EAST FROM LEADORE ALONG THE MONTANA BORDER...BUT
MINIMUM HUMIDITY LEVELS WILL HAVE A DIFFICULT TIME DROPPING BELOW
THE 15 PERCENT CRITERIA. AS FOR SUNDAY...BREEZY WEST WINDS ARE
EXPECTED THROUGHOUT THE DAY BUT GENERALLY RUNNING BELOW RED FLAG
CRITERIA WITH MARGINAL HUMIDITY LEVELS...THUS WILL ADD MENTION OF
WIND TO IMPACTED ZONES BUT HOLD OFF ON ANY WARNINGS AT THIS TIME. SW
EXTENT OF LOW PASSING EAST THROUGH CANADA BREAKS AWAY FROM PARENT
LOW AND SETTLES OFF THE NW COAST MONDAY THROUGH THURSDAY PLACING SE
IDAHO IN PRECARIOUS POSITION BETWEEN STRONG WIND FLOW AND
THUNDERSTORM ACTIVITY TO THE NW...OCCASIONAL DRY SLOTTING OVER SRN
IDAHO...AND MONSOONAL SURGES LIFTING NORTH OUT OF GREAT BASIN INTO
THE SE HIGHLANDS. WILL TRY TO REMAIN NIMBLE WITH FORECAST
ADJUSTMENTS AS TIME PROGRESSES. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 27, 2:23 AM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MDT SAT JUL 27 2013

IDZ017>025-031-032-281145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
323 AM MDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. WIND GUSTS
TO 50 MPH ARE POSSIBLE NEAR THUNDERSTORMS. A RED FLAG WARNING IS
IN EFFECT FOR PORTIONS OF THE AREA BECAUSE OF THE COMBINATION OF
THUNDERSTORMS...LOW HUMIDITY AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE FOR MONDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jul 27, 1:47 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
247 PM MDT SAT JUL 27 2013

IDZ019-020-032-272145-
CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-FREMONT ID-
247 PM MDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  CLARK COUNTY IN EASTERN IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 345 PM MDT

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS OVER INL...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH ALONG WITH HEAVY RAIN ARE EXPECTED WITH
THESE STORMS AS THEY MOVE SOUTHEAST TOWARD IDAHO FALLS THIS
AFTERNOON.

LOCATIONS IMPACTED INCLUDE...
   CENTRAL INL AND  MUD LAKE...
   SOUTHWEST INL...
   DUBOIS...
   SOUTHEAST INL...
   CAMAS...

LAT...LON 4359 11226 4337 11293 4363 11354 4395 11307
      4424 11288 4424 11282 4433 11282 4451 11270
      4447 11250 4448 11246 4446 11242 4446 11239
      4448 11237 4428 11190
TIME...MOT...LOC 2046Z 301DEG 18KT 4442 11245 4381 11276
          4362 11332

HUSTON
Special weather statement, Jul 27, 2:55 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT SAT JUL 27 2013

IDZ017-020-021-272245-
BINGHAM ID-BUTTE ID-BONNEVILLE ID-BLAINE ID-
355 PM MDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 445 PM MDT

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE INL COMPLEX...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN. LOCALIZED BLOWING DUST IS POSSIBLE ESPECIALLY IF
WINDS BEGIN TO OUTRUN THE STORMS THEMSELVES.

LOCATIONS IMPACTED INCLUDE...
   TABER...
   ATOMIC CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4342 11216 4311 11300 4338 11327 4361 11271
TIME...MOT...LOC 2153Z 295DEG 19KT 4352 11270 4337 11306

JKEYES

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Caribou Highlands

When
July 27, 3:00 PM MST to July 29, 11:00 AM MST
Where
Caribou Highlands forecast zone
Reported by
Park/Forest Service

The Lead Draw was a 160 acre fire southeast of Scout Mountain that began July 27th and was contained on July 29th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471721.